Flash Flood, York
- When
- August 2, 7:00 PM EST to August 3, 12:30 AM EST
- Where
- York County, York
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding in York County. Dozens of roads were closed from flood waters in Dover, Spring Grove, Manchester and York.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain caused flash flooding in York County. Dozens of roads were closed from flood waters in Dover, Spring Grove, Manchester and York.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 2, 2:10 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 PM EDT MON AUG 2 2004 .AVIATION... VFR CONDS CONT INTO THIS EVENING WITH ISOLATED MVFR NEAR ISOLATED SHRA/TSRA OVR LOWER SUSQ AND SOUTH CENTRAL MOUNTAINS...WHERE SOME CELLS MAY CONTAIN VERY HEAVY RAINFALL THROUGH MID EVENING. WIDESPREAD MVFR CONDS DEVELOPING AGAIN LATE TONIGHT IN FOG. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... MUCH OF THE AREA SHOULD REMAIN DRY EARLY IN THE PD AS AREA REMAINS UNDER WEAK HI PRS AND IN A ZONE OF RELATIVE SUBSIDENCE BETWEEN DEVELOPING MIDWEST UPR TROF AND CIRCULATION AROUND T.S. ALEX. LATE SUMMER SUN AND HIGH SFC DEWPOINTS WILL ALLOW ISOLATED SHWR/TSTMS TO DEVELOP THRU THE EVENING HOURS...MAINLY OVER THE LOWER SUSQ VALLEY AND SCENTRAL MTNS. WITH LIGHT STEERING WINDS ALOFT STORMS WILL BE SLOW MOVING AND HAVE POTENTIAL TO DROP LOCALLY HEAVY RAINFALL...ESP GIVEN DEWPOINTS AOA 70F OVER THE SRN TIER. DESPITE TIMING AND QPF DIFFERENCES IN SHORT TERM MODEL GUIDANCE WITH THE NEXT SYSTEM...BOTH ETA AND GFS SOLUTIONS SUGGEST THAT FRONTAL BOUNDARY AND ASSCD PCPN HOLD OFF UNTIL LATER TUE/WED...WITH TUE BEING MAINLY DRY AND VERY WARM ACROSS THE CWA. PRONOUNCED BULLSEYES CONTINUE TO SHOW UP IN THE MODEL QPF PROGS...BUT ALIGN WITH EXPECTED AXES OF HEAVIER PCPN FOR GIVEN SYNOPTIC FRONTAL PSNS. FRONTAL SYSTEM WILL MOVE SLOWLY EAST...WITH INCREASING CHANCE OF SHOWERS AND TSTMS FROM TUE EVENING INTO THUR AS UPPER TROF DEEPENS OVER EASTERN NORTH AMERICA. && .LONG TERM (THURSDAY THROUGH MONDAY)... ANOMALOUSLY LOW HEIGHTS PROGGED ACROSS THE AREA THURS-SUN AS COLD CANADIAN CLOSED LOW CIRCULATION PROPAGATES ACROSS THE REGION. EXPECT DRIER AND COOLER CONDITIONS...BUT WITH DAILY CHANCES OF PRECIPITATION AROUND THE DIURNAL AFTERNOON/EVENING MAXIMUM. INDICATIONS FOR THE BEGINNING TO MIDDLE PORTION OF NEXT WEEK ARE THAT THE EAST COAST RIDGE WILL BE REESTABLISHED...ENABLING THE CURRENT STRONG DISTURBANCE TRACKING OFF THE AFRICAN COAST TO APPROACH THE WATERS OF THE WESTERN ATLANTIC SOMETIME NEXT WEEK... WELL BEYOND DAY 7 OF THIS FORECAST PERIOD...BUT WORTH FOLLOWING NONETHELESS. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION/LONG TERM...DEVOIR SHORT TERM...GARTNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 514 AM EDT MON AUG 2 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-030910- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 514 AM EDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY. SOME OF THESE THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAIN...AND MAY MOVE SLOWLY...RESULTING IN ISOLATED AREAS OF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KL
The Sterling radar (KLWX), 124 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420857.